It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Oxycodone and nauseous

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-20-2009, 03:54 PM   #1
    10sox
    Senior Member
    (female)
     
    10sox's Avatar
     
    Join Date: Jun 2008
    Location: florida
    Posts: 232
    10sox HB User
    Oxycodone and nauseous

    My husband took one of his prescribed Oxycodones last night. About one hour after taking it, he became very nauseous and sweaty. He said he felt horrible and will never take one ever again. THe only other time he took one was a year ago. Same thing happened, but he actually threw up that time.

    What causes a person to get a reaction like that? I am a chronic pain patient and although I have never taken Oxycodone, I take Hydrocodone daily. I have never had a reaction like that.

    10sox

     
    Sponsors Lightbulb
       
    Old 04-20-2009, 04:46 PM   #2
    ozzybug
    Senior Veteran
    (female)
     
    ozzybug's Avatar
     
    Join Date: Jun 2006
    Location: USA
    Posts: 1,624
    ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
    Re: Oxycodone and nauseous

    Oxycodone made me extremely nauseous the first time I took it. I dry-wretched but never threw up.

    This is one of the most common side effects when taking oxycodone. Itching and sweating is also fairly common too.

    I called my doctor and he told me to take with with food such as a piece of toast, peanut butter crackers or a peanut butter sandwich. I tried taking it with those peanut butter Nabs crackers and it helped tremendously. I also sipped gingerale with the crackers too.

    It could be that your husband is one of the unfortunate ones who will have this reaction when taking it until his body adjusts to it.

    Oh, Also even after having been on percocet for a couple weeks, the nausea subsided, but then, I was riding with my sister to the mall, and it hit me like a brick wall! She had to pull over on the side of the interstate because I almost threw up. It was weird because I had been on it for a couple weeks and the crackers and stuff helped so I didn't think nausea would be a problem anymore. I guess riding in the car made the difference even though I'm not proned to motion sickness.

    If you husband didn't have any "allergic" reactions such as hives or breathing problems or swelling, then have him try taking it with something to eat. Or, you can call his doctor and let him/her know about what is happening and maybe they can prescribe something else for him.

    Hope he gets relief!

    Oh-PS: The entire time I was on oxycodone my hands (palms actually) sweat really badly. It was irritating and kind of icky too! Not to mention embarassing...

    Last edited by ozzybug; 04-21-2009 at 05:10 AM.

     
    Old 04-20-2009, 09:37 PM   #3
    emmie54
    Senior Veteran
    (female)
     
    emmie54's Avatar
     
    Join Date: Feb 2008
    Location: Louisiana
    Posts: 925
    emmie54 HB Useremmie54 HB User
    Re: Oxycodone and nauseous

    Pain meds make me nauseated so I take them with Phenergan. 1/2 of a 25 mg is all it takes to prevent the nausea for me and at that level it doesn't make me too sleepy.

     
    Old 04-21-2009, 04:46 AM   #4
    tiggertoo2174
    Senior Veteran
    (female)
     
    Join Date: May 2008
    Location: State of Mizery, USA
    Posts: 652
    tiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB Usertiggertoo2174 HB User
    Re: Oxycodone and nauseous

    It hit's me like that every now and then. Usually I'm just fine, but even after taking oxycodone for close to a year I'll get sick sometimes. The phenegran helps me a lot too. I have it for an inner ear condition, but the doc said it was OK to take if my meds upset my stomach. Eating a little something with it helps too.

    Tigg.

     
    Old 04-21-2009, 05:14 AM   #5
    ozzybug
    Senior Veteran
    (female)
     
    ozzybug's Avatar
     
    Join Date: Jun 2006
    Location: USA
    Posts: 1,624
    ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
    Re: Oxycodone and nauseous

    The phenergan is a great idea, but I can't take it. I'm not "technically" allergic to it, but it causes me major issues with hyperactivity. It makes my muscles so crazy that I can't sit still or keep my legs still. It's like someone injected me with some kind of Body hyper something or other. It's miserable! They gave me some in the ER one time and then had to give me three doses of valium in my IV because I was about to come off the stretcher.

    That night, the doctor told me to tell people I'm allergic to it.....

     
    Old 04-21-2009, 09:14 PM   #6
    brianpain33
    Senior Veteran
    (male)
     
    Join Date: Aug 2007
    Location: COLUMBUS, OHIO
    Posts: 2,153
    brianpain33 HB Userbrianpain33 HB User
    Re: Oxycodone and nauseous

    You could also get the medication for motion sickness that is OTC. You could ask the pharmacist for it if you can not find it. They also make a version that is not supposed to cause as much drowsiness. The phenergan is a prescription so your doctor would have to call it in for him and one caution is that it causes major drowsiness for alot of people that take it.

    brian

     
    Old 04-22-2009, 07:36 PM   #7
    SpineAZ
    Senior Veteran
    (female)
     
    SpineAZ's Avatar
     
    Join Date: Oct 2005
    Location: Wisconsin
    Posts: 5,082
    SpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB User
    Re: Oxycodone and nauseous

    I have to eat something before taking meds like that...or I will get nauseous.
    __________________
    Rt thumb fusion '13. R&L thumb arthroplasty '12 ; RT TKR & Bilat CTS' 11. Fusions: L5-S1('87), L4-S1('93), C5-C7('06), L3-S1('10), C4-C5('13). C5-C7 foraminotomy '08

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    is oxycontin and oxycodone the same thing maria279 Pain Management 23 04-30-2010 11:05 PM
    Is it okay to take oxycodone 30mg after 90mg Methadone yesterday? sugareee Drug Interactions / Side Effects 6 10-16-2009 08:41 AM
    Taper from oxycodone - round 3 NotPerky Addiction & Recovery 74 08-05-2009 06:02 PM
    Hi - I have a question about Oxycodone IR 15mg and severe nausea kim46 Pain Management 24 05-15-2009 10:08 PM
    why cant i find any oxycodone 30 evalo2008 Pain Management 3 03-06-2009 02:45 AM
    Coming off of Oxycodone define_truth Addiction & Recovery 1 01-20-2007 12:44 AM
    oxicontin vrs. oxycodone hcl babyboomer6 Pain Management 1 06-25-2006 11:45 PM
    Ugh, I feel nauseous... laurabelle1317 Trying to Conceive (TTC) 16 01-31-2005 08:27 AM
    oxycodone 15 mg. madhatter Pain Management 3 12-15-2004 06:02 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:07 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!